MAUDE Adverse Event Report: ZIMMER BIOMET, INC. ARCOS CON SZ A HI 50MM; PROSTHESIS, HIP

ZIMMER BIOMET, INC. ARCOS CON SZ A HI 50MM; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Fall (1848)
Date of Event 01/22/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomitant medical devices: 36mm cocr mod hd -6mm cat# 11-363660 lot# 035250; arcos 15x150mm spl tpr dist cat# 11-300815 lot# 907960.Foreign: country: (b)(6).Complaint sample was evaluated and the reported event was confirmed.The fractured piece of stem remains assembled with the cone body by the stem screw.The polished surfaces on the sides of the body are scratched.The associated head also remains assembled with the body.Sem analysis of cone body fracture on a hip stem sample showed that the fracture surface was covered with biological debris which obscured the fracture artifacts and that the mode of failure could not be determined.However, the fracture suspected to have caused by fatigue due to the presence of ratchet mark like indication though it couldn¿t be verified further as the debris obscured the fracture artifacts.Medical records/radiographs were provided and reviewed by a health care professional.Right femur sub-trochanteric fracture repaired with arcos stem and 4 unk cables.Subsequently implant fracture occurred post fall to ground, revision later performed.Radiographs were reviewed and revealed there is a fracture of the femoral implant proximally with resulting varus angulation at the fracture site.There is no dislocation.Lucencies are present within the greater trochanter consistent with osteolysis but no definite osseous fracture is identified although given the presence of a prosthesis fracture this cannot be excluded and additional views would be helpful.Cortical thickening and osseous irregularity of the proximal femur appears chronic.Plate and screw fixation of the proximal femur appears intact.There is proximal migration of the femur in relation to the acetabulum.Device history record (dhr) was reviewed and no discrepancies were found.Root cause was unable to be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported the patient underwent a hip revision approximately one year post implantation due to the rupture of the arcos cone proximal body with sts distal stem as a result of a fall.No additional information.

Brand Name
ARCOS CON SZ A HI 50MM
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key10837283
Report Number0001825034-2020-03533
Device Sequence Number4141494
Product Code KWA
UDI-Device Identifier00880304473799
UDI-Public(01)00880304473799(17)251006(10)514810
Combination Product (Y/N)N
Initial Reporter CountryCI
PMA/510(K) Number
K090757
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/06/2025
Device Model NumberN/A
Device Catalogue Number11-301310
Device Lot Number514810
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/12/2020
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/22/2020
Initial Report FDA Received Date11/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;